Help needed, pretty please!

by Kathy
(Kalama, WA, USA)

Hello, I am sorry this is so long but I want to make sure I don't leave anything out. On my 49th birthday in January of this year all heck broke loose with perimenopausal symptoms. I had skipped my periods in October and November and had pretty heavy one that started on Christmas day. On January 13th, I started my period again with severe nausea, dry heaves, diarhhea and occasional vomitting. I also began having internal tremors, electric shocks at night that would jar me awake, cold flashes, extreme fatigue, burning tongue and tongue coating, joint pain and mental fog. I was already experiencing insomnia, loss of libido, hair loss and occasional night sweats. My period stopped but the symptoms did not, most debilitating was the nausea, internal tremors,and fatigue. In Feb. I made an appt with my dr. which was stressful as I do not have insurance after being laid off in Sept. 2012. She started me on oral Estradiol 1 mg and OTC (Source naturals brand)Progesterone cream 1/2 tsp twice per day which equates to 88mg of progesterone daily with this brand. I felt better after about 4 days and that lasted 2 weeks, then the symptoms returned, again with the nausea, internal tremors, and fatigue being most debilitating. I also started experiencing anxiety which was new to me. I was pretty sure I was dying! I found your website and stopped the estradiol on my own, I was on it about 3 weeks. My doctor agreed and we upped the progesterone cream to approx 110mg per day. After about 6 weeks I began to feel better, using the cream through March, April and May with no breaks. I felt about 90% back to normal. In early April, I had a saliva test done by ZRT Labs which showed my Estrogen at 2 and progesterone at 1400, so a 700:1 ratio. In June, I took a break when I had my period and the symptoms returned in mid June which also coincided with my daughter's graduation, a stressful time for me. Again, the nausea, internal tremors and fatigue being the worst. I resumed my cream (now using NatPro) at 100-140mg daily. I ran out of NatPro and had to start using ProGest (still 100-140mg per day) as your cream was back ordered both times I tried to order it. I have been battling all the symptoms plus now OCD obsessing about my symptoms, more night sweats, bloating and some mild hot flashes since mid June with no let up. I have lost 30 lbs and am about at my wits end. I don't want to take HRT. I do take Vit D 5,000mg, A multi Vit., and Zofran for the nausea as needed as well as my progesterone cream. Ginger doesn't touch it nor did Promethazine. The Zofran keeps me from vomitting but I still feel like garbage all the time. Is this still estrogen dominance after 7 months? Should I just bite the bullet and increase my progesterone? To what amount and should I use it straight throught again for 3 months? Please help me, Wray! My doctor is stumped and I can't afford her anyway. Thank you for your time and this awesome website. I will be back on Nat Pro as soon as you have stock available. Kathy

Comments for Help needed, pretty please!

Click here to add your own comments

Aug 22, 2013
Help needed, pretty please!
by: Wray

Hi Kathy Peri-menopause says it all! I found it the most awful time in my life, but luckily found progesterone, I was impossible to live with. It's lucky your doctor gave you the progesterone, but I'm relieved you stopped the oestradiol. I'm delighted you responded to it too, and used it daily. But now you're in P-M there's no need to have a break, I didn't even when I had regular cycles still, as all my symptoms came back. That break has set you back, but it will resolve again. Every time you take a break it allows oestrogen to rise. As you can see from your ratio of 700:1, and the fact you were feeling 90% normal again, progesterone had become dominant. But now oestrogen has become the dominant hormone, and your symptoms have returned. As the 100-140mg helped in the past, it should do so again, so I don't think you need to increase it. But would advise sticking to approximately the same amount each day, i.e. don't vary it between 100-140mg/day. Maybe the higher amount would be a good idea to get you back on track again. Or you could go up to 5ml of cream which will give you about 170mg/day progesterone, this is the amount I use. Just see how you feel, it's so easy to increase or decrease. But when decreasing please do it slowly, no more than 1/2 to 1 millilitre a time. If you feel the OCD is getting you down, consider taking about 4000mg/day inositol, you might need more. This stops OCD, see here, here, here and here. The nausea is caused by substance P, this is a nociceptive, neuropeptide which also causes pain too. Oestrogen stimulates it, see here. Substance P inhibits progesterone, see here, but if enough is used, progesterone suppresses substance P, see here. "Accumulating evidence indicates that the neuropeptide substance P is predominantly involved in neurogenic inflammation and pain perception...... Intriguingly, decreased pain sensitivity is found to be associated with high plasma progesterone levels. We hypothesize that progesterone may attenuate nociception and associated inflammatory response." Continued below

Aug 22, 2013
Help needed, pretty please! part 2
by: Wray

Hi Kathy A lack of magnesium causes substance P to rise, see here and here. So your magnesium levels could be too low, please consider taking 800mg/day for a month or two, then reduce down to about 250mg/day. It's the most important co-factor for vitamin D. Although 5000iu is a good dose of vitamin D, it could be you need more, a test is so essential. There's no need to go through your doctor, ZRT Labs do them. Birmingham Hospital is cheaper, they send out test kits for £30 and the results back by email. Please ignore their 'adequate' level which follows NHS recommendations, it's far too low. Blood levels should be 70-100ng/ml. Thanks for the kind words about the site! I'm so sorry about the stock outs, supply and demand do catch us out, plus cash flow. We're a small company and have to juggle a bit. Plus last year we were hit by an internet scam operating out of the UK. We lost 1000 tubes which set us back severely. Do let me know how you get on. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...